Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 231, NWS Cheyenne, WY

August 12, 2013Niobrara County, Wyoming; Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 12, 2013, 6:44 PM MDT for Niobrara County, Wyoming; Sioux County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2013, 6:44 PM MDT (00:44 UTC)
Expired
Aug 12, 2013, 7:15 PM MDT
In force
31 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sioux County, NE, Niobrara County, WY

The radar

The Rapid City radar (KUDX), 164 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 0.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WUUS55 KCYS 130044
SVRCYS
NEC165-WYC027-130115-
/O.NEW.KCYS.SV.W.0231.130813T0044Z-130813T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
644 PM MDT MON AUG 12 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 715 PM MDT

* AT 642 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES
  NORTHEAST OF LUSK...AND MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN NIOBRARA AND NORTHWESTERN SIOUX
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4301 10405 4299 10390 4281 10405 4294 10429
      4305 10421
TIME...MOT...LOC 0044Z 287DEG 7KT 4296 10417

HAIL...1.00IN
WIND...60MPH

$$

MAZUR
1 follow-up statement
740 
WWUS55 KCYS 130101
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MDT MON AUG 12 2013

NEC165-WYC027-130112-
/O.CAN.KCYS.SV.W.0231.000000T0000Z-130813T0115Z/
NIOBRARA WY-SIOUX NE-
701 PM MDT MON AUG 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SIOUX AND EAST
CENTRAL NIOBRARA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4301 10405 4299 10390 4281 10405 4294 10429
      4305 10421
TIME...MOT...LOC 0102Z 287DEG 7KT 4295 10412

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 5:36 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 12, 5:36 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT MON AUG 12 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 330 PM MDT MON AUG 12 2013

AT LEAST A SCATTERED COVERAGE OF SHOWERS AND STORMS WAS OVER
THE WYOMING PART OF THE CWA EARLY THIS AFTERNOON. THE ACTIVITY
SHOULD GRADUALLY DECREASE AFTER THE LATE EVENING. THE STORMS
WILL CONTINUE TO PRODUCE A PERIOD OF HEAVY RAIN...SMALL HAIL AND
BRIEF WIND GUSTS TO 50 MPH DURING THAT TIME AS THEY MOVE SLOWLY
EAST. AREAS OF LOW CLOUDS AND FOG MAY DEVELOP AFTER 06Z OVER
THE PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING AND THEN
PERSIST THROUGH MID MORNING TUESDAY. THE CLOUDS AND FOG MAY BE
HINDERED BY THE ONGOING SHOWERS AND STORMS OVER THE AREA TONIGHT.

SYNOPTIC PATTERN WILL REMAIN SIMILAR OVER THE REGION THROUGH
WEDNESDAY. THE MID AND UPPER LEVEL RIDGE WILL BUILD SLOWLY JUST
UPSTREAM OF THE CWA. THE SURFACE BOUNDARY CURRENTLY ALONG THE
CONTINENTAL DIVIDE WILL MOVE SLOWLY EAST THROUGH WEDNESDAY AS
THE LARGE SURFACE HIGH MOVES FURTHER SOUTHEAST AND ONTO THE
PLAINS. PRECIPITABLE WATER VALUES WILL REMAIN NEAR AN INCH OVER
THE PANHANDLE THROUGH WEDNESDAY AND INSTABILITY WILL BE PRESENT
ESPECIALLY DURING THE DAYTIME HOURS. A SHORTWAVE TROUGH WAS
LIFTING INTO NORTHERN UTAH AND WEST CENTRAL COLORADO EARLY THIS
AFTERNOON. THAT FEATURE WILL MOVE SLOWLY NORTHEAST AND THEN EAST
THROUGH TUESDAY. THE LIFT AND MOISTURE SHOULD BE ENOUGH TO
PRODUCE FAIRLY WIDESPREAD SHOWERS AND STORMS OVER THE CWA THROUGH
THE EVENING AND THEN AGAIN TUESDAY AFTERNOON AND EVENING. SOME
SHOWERS AND STORMS WILL LINGER OVERNIGHT AND THROUGH TUESDAY
MORNING. PRECIPITABLE WATER VALUES AND THE SHORTWAVE TROUGH TIMING
MAY YIELD HEAVY RAIN AND MINOR FLOODING TUESDAY AFTERNOON AND
EVENING. HOWEVER...SMALL HAIL AND STRONG WIND GUSTS WILL CONTINUE
TO BE POSSIBLE.

PRECIPITABLE WATER VALUES WILL DECREASE OVER THE AREA ON WEDNESDAY
AND SO SHOWER AND THUNDERSTORM COVERAGE MAY BE LESS THAN THAT OF
TODAY AND TUESDAY. TEMPERATURES WILL BE AT OR JUST BELOW NORMAL
THROUGH WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 PM MDT MON AUG 12 2013

MOISTURE DIMINISHES OVER THE CWA ON THURSDAY AS A DRYING TREND
BEGINS TO IMPACT THE AREA. THIS DRYING TREND WILL CONTINUE THROUGH
MUCH OF THE WEEKEND AS A RIDGE AXIS MOVES OVER THE CWA ON SATURDAY
AND THEN IS EAST OF THE REGION BY SUNDAY. THIS WILL REDUCE PRECIP
CHANCES FOR THE PERIOD AS PW VALUES DROP TO AROUND 0.5-0.75 INCHES.
CHANCES FOR PRECIP WILL RETURN BY LATE SUNDAY AS A SHORTWAVE MOVES
OVER WYOMING AND MIDLEVEL MOISTURE IN SOUTHWESTERLY FLOW INCREASES.
TEMPERATURES WILL BE ABOVE NORMAL ESPECIALLY DURING THE WEEKEND WITH
THE LIMITED CLOUD COVER AND WARM 700MB TEMPS AROUND 16-18C.  THE
WARM AND DRY CONDITIONS WILL LIKELY CAUSE RH VALUES TO FALL BELOW
CRITICAL LEVELS TO THE WEST OF THE LARAMIE RANGE...HOWEVER WINDS ARE
RATHER LIGHT FOR FIRE WEATHER CONCERNS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY AFTERNOON)
ISSUED AT 530 PM MDT MON AUG 12 2013

THROUGH 03Z...ISOLATED THUNDERSTORMS ALONG AND EAST OF A LUSK TO
CHEYENNE LINE WITH ISOLATED SHOWERS ELSEWHERE. THUNDERSTORMS
PRODUCING ERRATIC WIND GUSTS TO 40 MPH AND TURBULENCE. FROM 10Z TO
16Z...AREAS OF LOW CLOUDS AND FOG AT NEBRASKA AERODROMES WITH
LOCALIZED IFR AND MVFR...VFR ELSEWHERE. AFTER 20Z TUESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING
LOCALIZED MVFR.

&&

.FIRE WEATHER...
ISSUED AT 330 PM MDT MON AUG 12 2013

FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH WEDNESDAY. MIDLEVEL
MOISTURE WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS EACH
AFTERNOON AND EVENING THROUGH WEDNESDAY. SOME OF THE STORMS WILL
PRODUCE HEAVY RAINFALL. A DRYING TREND WILL START ON THURSDAY AND
CONTINUE THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE MOVES
OVER THE REGION. MINIMUM AFTERNOON HUMIDITIES WILL FALL TO AROUND
10-15 PERCENT OVER THIS PERIOD TO THE WEST OF THE LARAMIE
RANGE...ALTHOUGH WINDS LOOK LIGHT FOR MUCH FIRE WEATHER CONCERNS
AT THIS POINT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...WEILAND
LONG TERM...FINCH
AVIATION...RUBIN
FIRE WEATHER...FINCH
Hazardous weather outlook, Aug 12, 3:05 PM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT MON AUG 12 2013

WYZ101>119-131115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
305 PM MDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
SOUTHEAST WYOMING THROUGH THE LATE EVENING. THE ACTIVITY WILL MOVE
SLOWLY TO THE EAST. SOME OF THE THUNDERSTORMS WILL BE STRONG...WITH
BRIEF WIND GUSTS TO 50 MPH...SMALL HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH
WEDNESDAY EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-131115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
305 PM MDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE WESTERN NEBRASKA
PANHANDLE LATE THIS AFTERNOON. THE ACTIVITY WILL LINGER THROUGH
EARLY TUESDAY MORNING. SOME OF THE STORMS WILL BE STRONG...WITH
BRIEF WIND GUSTS TO 50 MPH...SMALL HAIL AND HEAVY RAINFALL POSSIBLE.
THE SHOWERS AND STORMS WILL MOVE SLOWLY TO THE EAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH
THURSDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Aug 12, 4:39 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT MON AUG 12 2013

WYZ118-119-122300-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
439 PM MDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
500 PM MDT...

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARPENTER...OR 22 MILES EAST OF CHEYENNE...
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CARPENTER...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 379 AND
400.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4100 10451 4118 10449 4117 10406 4099 10406
      4099 10441
TIME...MOT...LOC 2235Z 274DEG 21KT 4108 10438

MAZUR
Local storm report, Aug 12, 4:53 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HEAVY RAIN       5 SW BURNS              41.14N 104.42W
08/12/2013  M2.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            PASTURES FLOODING.

&&

RUBIN
Special weather statement, Aug 12, 5:19 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT MON AUG 12 2013

NEZ095-WYZ102-108-122345-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-
519 PM MDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIOUX...SOUTHEASTERN
NIOBRARA AND EXTREME NORTHEASTERN GOSHEN COUNTIES UNTIL 545 PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF HARRISON...OR 21 MILES EAST OF
LUSK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4275 10378 4253 10388 4265 10419 4279 10413
TIME...MOT...LOC 2319Z 285DEG 12KT 4268 10403

MAZUR
Special weather statement, Aug 12, 5:23 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT MON AUG 12 2013

NEZ002-095-130030-
DAWES NE-NORTH SIOUX NE-
523 PM MDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND WESTERN DAWES
COUNTIES UNTIL 630 PM MDT...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF AGATE FOSSIL BEDS NATIONAL
MONUMENT...OR 39 MILES SOUTHWEST OF CHADRON...MOVING NORTHEAST AT 10
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FORT ROBINSON CAMPGROUND...
  FORT ROBINSON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4276 10364 4265 10339 4245 10361 4253 10378
TIME...MOT...LOC 2324Z 210DEG 10KT 4254 10366

MAZUR
Local storm report, Aug 12, 6:09 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     FLOOD            5 SW BURNS              41.14N 104.43W
08/12/2013                   LARAMIE            WY   TRAINED SPOTTER

            ABOUT 8 INCHES OF WATER COLLECTED IN LOW LYING AREAS. 3
            INCHES OF WATER RUNNING OVER BIG CHIEF ROAD.

&&

MAZUR
Special weather statement, Aug 12, 6:32 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
632 PM MDT MON AUG 12 2013

NEZ095-WYZ102-130130-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
632 PM MDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND EASTERN
NIOBRARA COUNTIES UNTIL 730 PM MDT...

AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTH OF REDBIRD...OR 20 MILES NORTHEAST
OF LUSK...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN NIOBRARA AND EXTREME NORTHWESTERN SIOUX
COUNTIES.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4301 10404 4301 10386 4290 10383 4288 10424
      4304 10431 4311 10405
TIME...MOT...LOC 0032Z 257DEG 9KT 4297 10418

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:32 PM MDTSpecial Weather StatementCYSNiobrara58 min
Aug 12, 8:01 PM MDTSpecial Weather StatementCYSSioux29 min
Aug 13, 5:29 PM MDTSpecial Weather StatementCYSKimball46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2013Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.